Kansas, 2025

Hail and Damaging Winds in Kansas, May 19, 2025

May 19, 2025 · NWS EAX · 49 events in 6 counties and zones

Storms brought severe weather to eastern Kansas.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
49

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EAX wrote it up.

Storms brought severe weather to eastern Kansas.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before the first event at May 19, 11:47 AM CST, 2 hours 53 minutes earlier. Its key messages:

  • Strong to severe thunderstorms, including possible multiple rounds, remain expected today into tonight
  • Flooding, overland and river, remains possible should similar areas experience heavy rainfall from multiple rounds of storms
  • Cooler Temperatures From Mid to Late Week
Area forecast discussion, May 19, 11:47 AM CST, 2 hours 53 minutes before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
1247 PM CDT Mon May 19 2025

.KEY MESSAGES...

- Strong to severe thunderstorms, including possible multiple
  rounds, remain expected today into tonight

- Flooding, overland and river, remains possible should similar
  areas experience heavy rainfall from multiple rounds of storms

- Cooler Temperatures From Mid to Late Week

&&

.DISCUSSION...
Issued at 1245 PM CDT Mon May 19 2025

In anticipation of convective activity quickly increasing after
18z/19z and needing to transition to severe weather ops, this
discussion is earlier than typical and will primarily focus on the
today/tonight time frame.

Unusually high uncertainty lingering late this morning with regards
to the expectation and evolution of the strong to severe storm
threat this afternoon into the evening and overnight. Before
breaking down anticipated evolution and uncertainties, a broad look
at the current environment...

Overnight/early this morning, warm front had remained shunted
southward over the Ozarks versus entering the forecast area, and
even by late this morning the surface warm front (more southerly
wind push) remains fairly diffuse and displaced southward over the
Ozarks. However, 16z surface dewpoint and surface wind analysis
suggests that a relative boundary/warm front is gradually becoming
more apparent across the forecast area from roughly KSTJ/St. Joseph
back SE through KCOU/Columbia, establishing a sizable warm sector.
Forecast area remains broadly covered in stratus, though a few
breaks in cloud cover have begun to appear. Peering upstream, do not
anticipate substantial increase in cloud breaks with
continued/ongoing strong moisture advection, but would certainly
carry ramifications for convection strength. Parent surface low
finds itself elongated and stretching from south-central Nebraska
through Kansas and northwest Oklahoma, resulting in dry lines being
back over those locations. Leading mid-upper level shortwave trough
lifting northward into the Dakotas, with a secondary shortwave riding
down the backside and cross Colorado/northern New Mexico at this
point in time. Associated 500mb/300mb jet streaks rounding the
trough furthering the negative tilt and encroaching the forecast
area.

Environment evolution over the couple hours is fairly high
confidence, but the evolution of convection, once it occurs, is a
bit less so. Ongoing surface/near-surface WAA/moisture advection and
encroaching mid-upper level wave will continue to prime the
environment with increasing SB/MLCAPE values into the 2500-3000 J/kg
neighborhood around and south of a line from KSTJ/KCOU. RAP/HRRR
hodographs continue to depict sweep hodograph curvature through the
low levels and modest elongation above, though recent ACARs
soundings have suggested models are underdoing wind speeds as they
have depicted larger curvature and greater elongation through the
mid levels. This would suggest the opportunity for supercellular
activity and all modes of severe may be greater than RAP/HRRR
suggestions. However, a wild card remains with regards to how
rapidly initial convection grows upscale and congeals into
MCS/linear or at least more destructive interactions. As synoptic
scale lift continues to increase, expectation remains for a weak to
nil cap to establish early this afternoon and would point towards
rapid upscale growth and a limited window for isolated
supercellular activity. Recent HRRR runs supports this with only
brief low level UH tracks before convection rapidly grows upscale.
Do not see any indications this wouldn't be the prevailed solution
with initial convection this afternoon. Hazards would thusly
primarily center around large hail and damaging winds. Certainly
cannot rule out a tornadic threat with the supportive hodograph,
LCLs, etc, but would be limited for the reasons above. Should an
isolated storm or two be able to maintain for a prolonged period of
time though, they could pose substantial threat.

After initial wave of convection, a second round too remains
expected as convection along the dry line back across Kansas grow
upscale and moves eastward into the area. Timing to the KS/MO border
appears roughly around the 8-10pm time frame and becomes more
elevated in nature in the wake of the afternoon convection and as it
moves out ahead of the dry line. Ongoing moisture advection around
the 850mb level and at least moderate mid-level lapse rates may
yield MUCAPE values >1500-2000 J/kg ahead of this activity. Primary
concern would be for damaging winds along with a transient small
hail risk with the more linear orientation and lapse rates look to
become less supportive. While a cold pool may establish, depictions
of this activity moving off ahead of the initiating boundary would
result in unsupportive 0-3km shear vectors and limit any QLCS type
tornadic spin ups.

Yet a third round of convection will be possible as cold frontal
boundary eventually moves into the area overnight, but by this time
a very much worked over atmosphere may be ill able to substantiate
much of a severe risk. Linear convective mode and better 0-3km shear
orientation may yield a leading edge spin up opportunity, but a lot
has to play out prior to this to determine how robust convection may
be with this passage.

Hydrologically speaking, there too remains a flooding threat,
especially given potential for 2-3 rounds of convection over similar
areas. High PWats and fairly deep warm cloud layer depths too play
up the heavy, and efficient, rain potential with these storms.
Headwater and flash flood guidance remains fairly high since the
convection/precipitation last night was not substantial and less
than initially expected. This results in estimated precipitation
amounts of 2" to 4"+ needed to yield overland or river flooding
issues. CAMs continue to suggest possible areas of 4"+, but are
highly dependent on overlap of the rounds of convection, as well as
achieving fairly widespread convective coverage as the CAMs suggest.
Remains difficult to have high confidence in locations at greatest
risk, but currently appear around the Highway 36 to I-70 corridors,
and west of Columbia/Brookfield areas where most robust convection
may be expected.

&&

.AVIATION /18Z TAFS THROUGH 18Z TUESDAY/...
Issued at 1115 AM CDT Mon May 19 2025

MVFR across majority of the area with area with only some
isolated showers and -TSRA quickly moving eastward from KDMO to
KCDJ to KIRK. Isolated to scattered activity erupted this
morning but not the main severe activity for today as that is
still expected later this afternoon into evening. Expecting
potential to arrive at KMCI between 20-22z with Prob 30 but main
activity to spread eastward across area 00z-09z. Thunderstorms
expected primarily on western MO and within TAFs from 01-06z
with expected VIS 3-4SM and potential for lower but confidence
not as high. Again, this will shift east to central MO through
early morning hours. Expect MVFR to continue with onset of
heavier precipitation then see periods of IFR conditions through
12z.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...None.
KS...None.

&&

DISCUSSION...Curtis
AVIATION...WFO EAX
Hazardous weather outlook, May 19, 2:13 AM CST, 12 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
313 AM CDT Mon May 19 2025

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-200815-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
313 AM CDT Mon May 19 2025

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

 Severe thunderstorms are forecast late this afternoon and evening.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

 Lingering thunderstorms are possible Tuesday morning.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

In the hours before

Local storm report, May 19, 1:56 PM CST, 44 minutes before
Preliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
256 PM CDT Mon May 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     Hail             Albany                  40.25N 94.33W
05/19/2025  E1.00 Inch       Gentry             MO   Public

            Public reported quarter hail.

&&
Local storm report, May 19, 2:31 PM CST, 9 minutes before
Preliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
331 PM CDT Mon May 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0254 PM     Hail             1 ESE Albany            40.24N 94.31W
05/19/2025  M1.75 Inch       Gentry             MO   Public

&&

BMW
Local storm report, May 19, 2:33 PM CST, 7 minutes before
Preliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
333 PM CDT Mon May 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0321 PM     Hail             4 N Bethany             40.33N 94.02W
05/19/2025  E1.25 Inch       Harrison           MO   Public

            EM relayed report of larger than quarter
            hail near Bethany.

&&

The radar

The Pleasant Hill radar (KEAX), 65 km away, was scanning. The volume nearest the first event began at 20:40 UTC.

Open the radar archive at this moment

Event by event

34 thunderstorm wind, 15 hail. Local standard time, as filed.

Hail, Johnson

When
May 19, 2:40 PM CST to 2:41 PM CST
Where
Johnson County, 0.54 mi W of Edgerton
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
38.770, -95.010

Golf ball sized hail in Edgerton.

Thunderstorm Wind, Linn

When
May 19, 2:42 PM CST to 2:43 PM CST
Where
Linn County, 2.64 mi SW of Trading Post
Measured
56 kt (64 mph) estimated gust
Reported by
Public
Coordinates
38.220, -94.710

Estimated 65 mph wind gusts between Pleasanton and Trading Post.

Thunderstorm Wind, Linn

When
May 19, 2:45 PM CST to 2:46 PM CST
Where
Linn County, 2.8 mi WNW of La Cygne
Measured
52 kt (60 mph) estimated gust
Reported by
Utility Company
Coordinates
38.360, -94.800

Downed wires near 2300th Street WNW of La Cygne.

Hail, Johnson

When
May 19, 2:48 PM CST to 2:49 PM CST
Where
Johnson County, 1.38 mi S of Prairie Vlg
Measured
1.25 in hail
Reported by
Public
Coordinates
38.950, -94.700

Half dollar sized hail in Lenexa.

Hail, Johnson

When
May 19, 2:49 PM CST to 2:50 PM CST
Where
Johnson County, 2.14 mi SSW of Prairie Vlg
Measured
1 in hail
Reported by
Department of Highways
Coordinates
38.940, -94.710

Quarter sized hail reported near Interstate 435.

Hail, Johnson

When
May 19, 2:49 PM CST to 2:50 PM CST
Where
Johnson County, 0.87 mi SE of Countryside
Measured
1 in hail
Reported by
Public
Coordinates
39.010, -94.660

Quarter sized hail near Lamar and 65th Terrace.

Hail, Johnson

When
May 19, 2:50 PM CST to 2:51 PM CST
Where
Johnson County, 1.75 mi WSW of Lenexa
Measured
1.75 in hail
Reported by
Public
Coordinates
38.960, -94.760

Golf ball sized hail reported in Lenexa West.

Hail, Johnson

When
May 19, 2:52 PM CST to 2:53 PM CST
Where
Johnson County, 1.75 mi ENE of Lackmans
Measured
1.75 in hail
Reported by
Public
Coordinates
38.940, -94.740

Golf ball sized hail reported near I-435 and I-35 interchange.

Hail, Leavenworth

When
May 19, 2:52 PM CST to 2:53 PM CST
Where
Leavenworth County, 0.87 mi NW of Basehor
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
39.140, -94.940

Quarter sized hail reported in Basehor.

Thunderstorm Wind, Johnson

When
May 19, 2:53 PM CST to 2:54 PM CST
Where
Johnson County, 2.12 mi NW of Stanley
Measured
55 kt (63 mph) measured gust
Reported by
Public
Coordinates
38.870, -94.680

Spotter measured wind gust of 63 mph near Deanna Rose Farmstead.

Hail, Johnson

When
May 19, 2:54 PM CST to 2:55 PM CST
Where
Johnson County, 1.75 mi ENE of Lackmans
Measured
1.5 in hail
Reported by
Public
Coordinates
38.940, -94.740

Ping pong ball sized hail reported near I-435 and I-35.

Hail, Johnson

When
May 19, 2:54 PM CST to 2:55 PM CST
Where
Johnson County, 1.28 mi WSW of Roeland Park
Measured
1 in hail
Reported by
Public
Coordinates
38.990, -94.720

Quarter sized hail reported in Roeland Park.

Hail, Johnson

When
May 19, 2:58 PM CST to 2:59 PM CST
Where
Johnson County, 0.69 mi N of Overland Park
Measured
1 in hail
Reported by
Public
Coordinates
38.990, -94.670

Quarter sized hail reported near downtown Overland Park.

Hail, Johnson

When
May 19, 2:58 PM CST to 2:59 PM CST
Where
Johnson County, 0.54 mi E of Roeland Park
Measured
1 in hail
Reported by
Public
Coordinates
39.000, -94.690

Quarter sized hail reported in Roeland Park.

Thunderstorm Wind, Miami

When
May 19, 2:58 PM CST to 2:59 PM CST
Where
Miami County, 2.79 mi ENE of New Lancaster
Measured
52 kt (60 mph) estimated gust
Reported by
Utility Company
Coordinates
38.480, -94.680

Downed trees and wires west of Drexel.

Thunderstorm Wind, Miami

When
May 19, 3:00 PM CST to 3:01 PM CST
Where
Miami County, 1.38 mi N of Somerset
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
38.620, -94.770

Semi truck blown over along Kansas Route 68 between 169 and 69 near Somerset, west of Louisburg.

Thunderstorm Wind, Miami

When
May 19, 3:01 PM CST to 3:02 PM CST
Where
Miami County, 1.76 mi ENE of Somerset
Measured
52 kt (60 mph) estimated gust
Reported by
Utility Company
Coordinates
38.610, -94.740

Reports of wires downed along Route 68 near Somerset, west of Louisburg.

Hail, Johnson

When
May 19, 3:03 PM CST to 3:04 PM CST
Where
Johnson County, 0.54 mi E of Shawnee
Measured
1 in hail
Reported by
Public
Coordinates
39.020, -94.710

Quarter sized hail reported in Shawnee.

Hail, Johnson

When
May 19, 3:03 PM CST to 3:04 PM CST
Where
Johnson County, 0.87 mi NE of Westwood
Measured
1 in hail
Reported by
Public
Coordinates
39.040, -94.610

Quarter sized hail reported in Westwood Hills.

Thunderstorm Wind, Miami

When
May 19, 3:04 PM CST to 3:05 PM CST
Where
Miami County, 0.54 mi E of Wagstaff
Measured
52 kt (60 mph) estimated gust
Reported by
Utility Company
Coordinates
38.670, -94.770

Downed wires and power outages near Somerset Road near Wagstaff.

Thunderstorm Wind, Miami

When
May 19, 3:04 PM CST to 3:05 PM CST
Where
Miami County, Louisburg
Measured
56 kt (64 mph) estimated gust
Reported by
NWS Employee
Coordinates
38.620, -94.680

Estimated 65 mph wind gusts in Louisburg.

Thunderstorm Wind, Miami

When
May 19, 3:05 PM CST to 3:06 PM CST
Where
Miami County, 1.38 mi N of Somerset
Measured
56 kt (64 mph) estimated gust
Reported by
Public
Coordinates
38.620, -94.770

Estimated 65 mph wind gusts west of Louisburg.

Thunderstorm Wind, Johnson

When
May 19, 3:08 PM CST to 3:09 PM CST
Where
Johnson County, 1.48 mi NNW of Olathe
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
38.900, -94.830

Downed tree limbs reported on Logan Street in Olathe.

Thunderstorm Wind, Johnson

When
May 19, 3:10 PM CST to 3:11 PM CST
Where
Johnson County, 4.07 mi SSE of Gardner Arpt
Measured
56 kt (64 mph) measured gust
Reported by
Public
Coordinates
38.750, -94.910

Private weather sensor measured a 64 mph wind gust south of Gardner.

Thunderstorm Wind, Johnson

When
May 19, 3:12 PM CST to 3:13 PM CST
Where
Johnson County, 0.74 mi S of Stanley
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
38.839, -94.649

Downed tree near Blue Valley High School.

Thunderstorm Wind, Johnson

When
May 19, 3:12 PM CST to 3:13 PM CST
Where
Johnson County, 1.28 mi WSW of Provence Vlg
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
38.860, -94.850

Trees down across Olathe.

Thunderstorm Wind, Miami

When
May 19, 3:12 PM CST to 3:13 PM CST
Where
Miami County, 2.78 mi ESE of Bucyrus
Measured
52 kt (60 mph) estimated gust
Reported by
Utility Company
Coordinates
38.710, -94.670

Downed wires and power outages near 232nd Street near Wea/Bucyrus.

Hail, Leavenworth

When
May 19, 3:15 PM CST to 3:16 PM CST
Where
Leavenworth County, 0.69 mi S of Leavenworth
Measured
1.25 in hail
Reported by
Public
Coordinates
39.310, -94.920

Half dollar sized hail reported in Leavenworth.

Thunderstorm Wind, Johnson

When
May 19, 3:16 PM CST to 3:17 PM CST
Where
Johnson County, 0.54 mi W of (Ojc)johnson Co Exec
Measured
65 kt (75 mph) measured gust
Reported by
ASOS
Coordinates
38.850, -94.740

Measured gust of 65 knots/75 mph at Johnson County Executive Airport (OJC ASOS).

Thunderstorm Wind, Johnson

When
May 19, 3:17 PM CST to 3:18 PM CST
Where
Johnson County, 0.69 mi N of (Ojc)johnson Co Exec
Measured
60 kt (69 mph) estimated gust
Reported by
Public
Coordinates
38.860, -94.730

Large tree limbs snapped, fences and street signs blown over in subdivision just north of OJC Airport.

Thunderstorm Wind, Johnson

When
May 19, 3:17 PM CST to 3:18 PM CST
Where
Johnson County, 0.48 mi WSW of Prairie Vlg
Measured
56 kt (64 mph) estimated gust
Reported by
Public
Coordinates
38.967, -94.708

Multiple reports of downed trees with some on houses or property in the Overland Park/Lenexa area.

Thunderstorm Wind, Johnson

When
May 19, 3:17 PM CST to 3:18 PM CST
Where
Johnson County, 2.15 mi E of Craig
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
38.970, -94.780

Multiple reports of downed trees in the Lenexa area near I-435 and 87th street.

Hail, Leavenworth

When
May 19, 3:19 PM CST to 3:20 PM CST
Where
Leavenworth County, 0.69 mi S of (Flv)ft Leavenworth
Measured
1.25 in hail
Reported by
Other Federal Agency
Coordinates
39.340, -94.920

Half dollar sized hail reported at Fort Leavenworth.

Thunderstorm Wind, Johnson

When
May 19, 3:19 PM CST to 3:20 PM CST
Where
Johnson County, 0.54 mi E of Olathe
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
38.880, -94.810

Transformers blown out near downtown Olathe.

Thunderstorm Wind, Johnson

When
May 19, 3:20 PM CST to 3:21 PM CST
Where
Johnson County, 2.34 mi SSE of Lackmans
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
38.900, -94.750

Tree snapped near Lackmans.

Thunderstorm Wind, Johnson

When
May 19, 3:23 PM CST to 3:24 PM CST
Where
Johnson County, 1.28 mi ESE of Overland Park
Measured
52 kt (60 mph) estimated gust
Reported by
Utility Company
Coordinates
38.970, -94.650

Downed trees and wires near Nall and 87th.

Thunderstorm Wind, Johnson

When
May 19, 3:23 PM CST to 3:24 PM CST
Where
Johnson County, 1.48 mi SSW of Mission Hills
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
39.000, -94.640

Tree snapped at a residence in Prairie Village.

Thunderstorm Wind, Wyandotte

When
May 19, 3:25 PM CST to 3:26 PM CST
Where
Wyandotte County, Kansas City
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
39.120, -94.670

Downed trees at a residence near Everett Avenue.

Thunderstorm Wind, Johnson

When
May 19, 3:26 PM CST to 3:27 PM CST
Where
Johnson County, (Ojc)johnson Co Exec
Measured
66 kt (76 mph) measured gust
Reported by
ASOS
Coordinates
38.850, -94.730

Measured wind gust of 76 mph at Johnson County Executive (OJC ASOS).

Thunderstorm Wind, Wyandotte

When
May 19, 3:27 PM CST to 3:28 PM CST
Where
Wyandotte County, 2.07 mi S of Turner
Measured
52 kt (60 mph) estimated gust
Reported by
Utility Company
Coordinates
39.050, -94.700

Downed wires near Hagemann Street.

Thunderstorm Wind, Johnson

When
May 19, 3:30 PM CST to 3:31 PM CST
Where
Johnson County, 2.56 mi WSW of Leawood
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
38.930, -94.660

Video on X/Twitter showing multiple trees or large tree limbs downed along Lamar Avenue.

Thunderstorm Wind, Wyandotte

When
May 19, 3:30 PM CST to 3:31 PM CST
Where
Wyandotte County, 0.87 mi SE of Kansas City
Measured
52 kt (60 mph) estimated gust
Reported by
Utility Company
Coordinates
39.110, -94.660

Downed wires on Orville Ave.

Thunderstorm Wind, Johnson

When
May 19, 3:33 PM CST to 3:34 PM CST
Where
Johnson County, 0.88 mi NE of Olathe
Measured
56 kt (64 mph) estimated gust
Reported by
Public
Coordinates
38.890, -94.810

Large tree down on house with significant damage in Olathe.

Thunderstorm Wind, Johnson

When
May 19, 3:34 PM CST to 3:35 PM CST
Where
Johnson County, 1.75 mi NE of Olathe
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
38.900, -94.800

Large tree downed in NE Olathe.

Thunderstorm Wind, Johnson

When
May 19, 3:34 PM CST to 3:35 PM CST
Where
Johnson County, 2.15 mi E of Olathe
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
38.880, -94.780

Lane blocked by downed tree south of 135th and Mur-Len Road.

Thunderstorm Wind, Johnson

When
May 19, 3:34 PM CST to 3:35 PM CST
Where
Johnson County, 1.28 mi ENE of Olathe
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
38.890, -94.800

Large tree snapped at Olathe Community Center.

Thunderstorm Wind, Johnson

When
May 19, 3:35 PM CST to 3:36 PM CST
Where
Johnson County, 0.54 mi E of Shawnee
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
39.020, -94.710

Tree limbs down in Shawnee.

Thunderstorm Wind, Atchison

When
May 19, 6:52 PM CST to 6:54 PM CST
Where
Atchison County, Atchison
Measured
52 kt (60 mph) estimated gust
Reported by
Utility Company
Coordinates
39.570, -95.130

Downed wires and power outages in the Atchison area.

Thunderstorm Wind, Leavenworth

When
May 19, 7:29 PM CST to 7:30 PM CST
Where
Leavenworth County, 3.21 mi E of Jarbalo
Measured
52 kt (60 mph) measured gust
Reported by
Emergency Manager
Coordinates
39.200, -95.010

Measured gust of 52 knots (60 mph) east of Jarbolo.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2025Every state in 2025This day in weather historyWarnings in Kansas, May 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1272355, 1272495, 1272403, 1272357, 1272358, 1272361, 1272362, 1272363, 1272364, 1272494, 1272365, 1272366, 1272367, 1272368, 1272404, 1272406, 1272409, 1272369, 1272370, 1272412, 1272502, 1272498, 1272413, 1272515, 1272414, 1272443, 1272474, 1272371, 1272510, 1272477, 1272480, 1272483, 1272372, 1272486, 1272488, 1272513, 1272525, 1272527, 1272528, 1272523, and more.